Hair Loss News


Home | Consult Us | Hair Loss News

Hair Loss Article



News Home: Hair Loss Treatments

Does Nioxin Shampoo or Conditioner Cause Hair Loss?- Thursday, April 09, 2009

Question:

I purchased Nioxin shampoo and conditioner because my barber saw that my hair was receding at the temples. After using it for about 6 weeks and letting it soak for a minute or two, my hair began to get thinner in the front. I immediately stopped using it. Is it possible that Nioxin caused my hair loss? My doctor told me to wait six months and see if it would grow back. But it's been 4 months and it's not looking too good.

Answer:

There is nothing in Nioxin shampoo or their conditioner that causes or facilitates hair loss. And though Nioxin makes good quality products, there is no proof to suggest they can strengthen thinning hair or reverse the balding process either.

Male pattern baldness is progressive and since you are not seeing any improvement in the areas of thinning hair after 4 months of stopping Nioxin, your hair loss is most likely genetic and will continue to progress with time.

To date, the two most effective non-surgical hair loss treatments are Propecia (finasteride) and Rogaine (minoxidil). However, even these drugs are typically better at slowing down or stopping its progression rather than growing hair in completely bald areas. They are also considered more effective in the vertex area however, many have used these treatments successfully to strengthen weak hair in the hairline.

Bill
Associate Publisher/Editor






 

Email:
    We Never Share your Info
Researching a Physician
or Treatment?
Search
For Thousands of Forum Posts